MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC IVL PERIPHERAL BALLOON DILATATION CATHETER; BALLOON CATHETER

SHOCKWAVE MEDICAL, INC IVL PERIPHERAL BALLOON DILATATION CATHETER; BALLOON CATHETER
Model Number 60109-3560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peripheral Vascular Disease (2002)
Date of Event 06/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Shockwave medical was made aware of an incident potentially involving one of the company's marketed ivl devices through a social media posting on (b)(6) 2019.The twitter posting indicated that a vessel had ruptured during the lithotripsy procedure while treating the anterior tibial artery.According to the post, the procedure was done in accordance with the ifu.No atherectomy or previous balloon angioplasty was performed.The rupture was treated with a viabahn covered stent to seal the affected area.Final fluoroscopy images showed that the rupture was successfully covered.Follow up information from the physician indicated that the dissection was most likely due to balloon expansion, and not as a result of the ivl therapy.Per last communication, the physician indicated that the patient was doing fine.Additional case details are limited, and despite the multiple attempts by the company to obtain further case and patient information, very little was provided.Therefore, shockwave is submitting this reportable event out of abundance of caution.

Brand Name
IVL PERIPHERAL BALLOON DILATATION CATHETER
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key8755895
Report Number3010940016-2019-00003
Device Sequence Number1708297
Product Code PPN
UDI-Device IdentifierM732LPBC3560DX1
UDI-PublicM732LPBC3560DX1
Combination Product (Y/N)N
PMA/510(K) Number
K180958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60109-3560
Device Catalogue NumberM5IVL3560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;